Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
somebody.out.there.(:

Any girls having period troubles...

Recommended Posts

Is any girl who's been on Accutane for a good, long while now still having period problems? I've been on mine for at least a month, probably more. I wanted to know if I was the only girl having this problem or if this was just normal. I've looked it up online and it hasn't said anything about this...Please, tell me if you are, ladies!

Link to comment
Share on other sites

What troubles are you having?

I"m curious because I am late and there's no way I could be pregnant but I"m really, really late. I"m thinking that it may be the accutane. I've been on it for 19 days. It's quite disturbing, actually.

Link to comment
Share on other sites

Hello!

I'm not sure if this is going to be helpful or not (i really doubt it is) but I had some period problems. I have always had irregular periods, and sometimes long gaps between periods. and i mean REALLY long. like 4-6 months. I'm still a teenager though, so it hasn't settled into a definite "cycle" yet. But I never had my period once while I was on Accutane. I was on accutane for five months. I don't know if it was just a coincidence, or if the accutane stopped it.

Sorry, that probably wasn't helpful at all, but I hope your acne goes away and your periods get back to normal :D

Link to comment
Share on other sites

SGlo: I'm not having any big troubles! I've just been on my period for probably bout a month or more now, and I don't cramp up on my periods like I used to before Accutane. And yes, it is the Accutane I bet! Something like that happened to me when I first taking it too. Hopefully though, you won't have to go through having a period for over a month! It is disturbing...hope that the Accutane is going great for you though!

dancingreddog: That is actually helpful! That's really weird though that your period's always been irregular and you've had long gaps like that. I'm still a teenager too (14), and my period's already set into a "cycle". It'd start every month the same time, that is before I got onto Accutane. Maybe it was the Accutane though! It's just comforting to know that other girls are having period problems while on this stuff, and that it's not just me. Thanks for telling me this and I hope it gets ultra clear really soon! It's looking pretty good though...just very red. At least you're off of this junk now though!

Link to comment
Share on other sites

Glad you're doing better.

I got my pregnancy test, and as I knew, it's negative.

Also, my derm's office keeps telling me that it COULD be the accutane, but they've never heard of such a thing. I find this disconcerting. :(

I just want to be regular like I used to be. I don't like the idea of not having my period for months, as some people have reported, because i"m usually like a clock. :(:(:(:(:(:(:(

Btw, my accutane course has been amazing, and miraculously easy.

Link to comment
Share on other sites

SGlo: Thanks!

Really? That's very weird. My derm said that she has had some girls come in with the troubles that I've been having and definitely late periods!

I agree. I'm like a clock too. And even though I wanna take this Accutane to get my skin finally ALL cleared up, I don't want an even longer period! It sucks enough having it for one week, let alone 6!

And I'm glad that your course has been easy so far! Keep me posted and updated! Specially on your period problems. Hopefully all you'll have is just a late period!

So I posted that last post about 4 days ago...And now I started again today. This really sucks! :(

I went to the derm 2 days ago and she lowered my dosage to only 20 mg, since I've been having this. I didn't really want her to, since this means I'm gonna definitely be on it longer than 6 months. But, oh well!

Link to comment
Share on other sites

Wow....4 days apart? That is insane. And horrible. I would not like that at all, I'd feel like I was bleeding to death.

Well, I still haven't had mine. I am well over a month late now. If this keeps going I will be 2 months late.

My derm changed my dosage to 20 mgs for this month. My legs and feet already feel better. They were sore and I was having trouble walking because the heels of my feet were painful.

So maybe this will also help my other issue. I don't like NOT having my period. Particularly because I like to know if my random zits are caused by PMS or not.

Link to comment
Share on other sites

When you went on Accutane, did you choose birth control pills as one of your birth control methods? And if so, which one? Because, not only can Accutane cause period issues, but the birth control pills can too. In fact, depending on which pills (or other hormones) you go on, it can take up to three months for your body to regulate. Maybe more....everyone is different.

Years ago, I went on Seasonale (which was the type of BCP where you only get your period 4 times a year). Well, I had my period for three months straight. Then I had my "period week", and I decided that if it continued into that second cycle, I was going off of it. But I finally regulated. Doctor said it was very normal for that to happen. And because everyone reacts differently, I wouldn't be surprised if you were having issues just being on the "normal" (period every month) BCPs. Definitely ask your doctor though.

Link to comment
Share on other sites

SGlo: Yeah, I felt...well, still do feel...like if I died anytime soon, it'd be from abnormally bleeding too much!

Uh oh...that really sucks! At least you don't have to put up with all the period issues and stuff, but I see what you mean by the not having it. Especially when you're prepared for it to come. Like when people say it's gonna storm one day and you go outside with a rain jacket, rain boots, and umbrella, prepared for the worst. But then it's a warm, sunny day, and it's a complete waste.

But at least you feel much better since she changed your dosage! At least that's an plus too. Keep us updated! :)

alice_ann: No, I'm currently not taking any birth control pills. The only thing I'm using is abstinence for my birth control.

But omg, are you serious? I think I've saw them commercials for that BCP on television, saying that you only get your period 4 times a year. And I'm thinking "Yes! I need that stuff if that's what it does!" Lol. But obviously I don't, especially if it did that to you! Thanks for these facts though, that will really come in handy! :)

Update: Nothing to really report on. It seems that I'm finally having my normal period cycle this week. But who knows how long this "week" will actually last!

BTW! This is kinda random and all, but me and my mom know this one woman who took Accutane when she was younger. She said that when she took it she bled from her butt and she wasn't on her period when that happened either. Yeah, I know this sounds weird and all, but she had to get off of it because of that issue. Then she took it another round later on. I just wanted to tell all you gals out there that, just in case that might happen to you and you didn't know what was happening or anything!

Link to comment
Share on other sites

Hi there, just wanted to add my two cents. I took a six month course of accutane when I was fifteen and I was put on birth control (ocella, the generic form of yasmin) a few months before I actually started treatment so my body was already adjusted to the pill. I had no problems with irregularity and if anything my period became lighter, but I don't think that can be attributed to the accutane. In my unprofessional opinion you might want to ask if getting on birth control could help regulate your cycle.

Link to comment
Share on other sites

BY the way all...I am not on the birth control pill, so that can't be what is making my period late.

I haven't had my period since June. And i"m not pregnant. Basically I haven't had it since I started accutane.

Anyone have this issue even when NOT on bcp?

Link to comment
Share on other sites

SGlo: Don't take my word for granted because I haven't looked at lots of peoples' blogs or anything, but I think that that's normal. Well, not exactly completely normal. But normal more so than other stuff. But just like your signature says though, "Don't solely rely on the internet. Ask your doctor." :)

Please, keep us updated. I'm interested in your story too.

In other news...

I had posted sometime ago in the weeks past that my dermatologist lowered my supplement to 20 mg. I had my period for about a week and a half (which is better, but still not quite normal). Only to find out two days later, (today) that I was still kinda bleeding. Sucks though, is all I can say. Also, I'm now well aware of why my skin didn't clear up when others did. They never did put me on 2 pills a day because of my period problems. And all this time I was wondering why my skin wasn't as clear as half of y'all's on here...well, now I know.

Edited by somebody.out.there.(:
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×